Alert archive / Michigan / Wind Advisories in 2025
Wind Advisory 3, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Feb 28, 2025, 2:50 AM EST for 23 counties in Michigan. It took effect at Feb 28, 2025, 10:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2025, 2:50 AM EST (07:50 UTC)
- In effect from
- Feb 28, 2025, 10:00 AM EST
- Expired
- Feb 28, 2025, 9:44 PM EST
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 448 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
126 WWUS73 KGRR 280750 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 250 AM EST Fri Feb 28 2025 MIZ037-043-050-056-064-071-281800- /O.NEW.KGRR.WI.Y.0003.250228T1500Z-250301T0400Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- Including the cities of Holland, Muskegon, Grand Haven, South Haven, Hart, Jenison, and Ludington 250 AM EST Fri Feb 28 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EST THIS EVENING... * WHAT...Southwest becoming Northwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Allegan, Ottawa, Van Buren, Mason, Muskegon, and Oceana Counties. * WHEN...From 10 AM this morning to 11 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. && $$ MIZ044>046-051-052-057>059-065>067-072>074-281800- /O.NEW.KGRR.WI.Y.0003.250228T1500Z-250228T2100Z/ Newaygo-Mecosta-Isabella-Montcalm-Gratiot-Kent-Ionia-Clinton- Barry-Eaton-Ingham-Kalamazoo-Calhoun-Jackson- Including the cities of Lansing, Kalamazoo, Battle Creek, Alma, Jackson, Big Rapids, Hastings, Mount Pleasant, St. Johns, Grand Rapids, Greenville, Ionia, Charlotte, and Fremont 250 AM EST Fri Feb 28 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of central, south central, southwest, and west central Michigan. * WHEN...From 10 AM this morning to 4 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. && $$ CAS
4 follow-up statements
170 WWUS73 KGRR 281304 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 804 AM EST Fri Feb 28 2025 MIZ038>040-282100- /O.EXA.KGRR.WI.Y.0003.250228T1500Z-250228T2100Z/ Lake-Osceola-Clare- Including the cities of Baldwin, Reed City, and Clare 804 AM EST Fri Feb 28 2025 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Southwest winds 15 to 20 mph with gusts up to 40 mph expected. * WHERE...Clare, Osceola, and Lake Counties. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. && $$ MIZ037-043-050-056-064-071-282115- /O.CON.KGRR.WI.Y.0003.250228T1500Z-250301T0400Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- Including the cities of Holland, Grand Haven, Muskegon, South Haven, Jenison, Ludington, and Hart 804 AM EST Fri Feb 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Allegan, Ottawa, Van Buren, Mason, Muskegon, and Oceana Counties. * WHEN...Until 11 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. && $$ MIZ044>046-051-052-057>059-065>067-072>074-282100- /O.CON.KGRR.WI.Y.0003.250228T1500Z-250228T2100Z/ Newaygo-Mecosta-Isabella-Montcalm-Gratiot-Kent-Ionia-Clinton- Barry-Eaton-Ingham-Kalamazoo-Calhoun-Jackson- Including the cities of Lansing, Fremont, Grand Rapids, Kalamazoo, Alma, Charlotte, Greenville, Battle Creek, Hastings, Mount Pleasant, St. Johns, Jackson, Big Rapids, and Ionia 804 AM EST Fri Feb 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of central, south central, southwest, and west central Michigan. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. && $$ Thomas
382 WWUS73 KGRR 281641 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1141 AM EST Fri Feb 28 2025 MIZ037-043-050-056-064-071-010045- /O.CON.KGRR.WI.Y.0003.000000T0000Z-250301T0400Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- Including the cities of Grand Haven, Muskegon, Ludington, Holland, Jenison, Hart, and South Haven 1141 AM EST Fri Feb 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Wind gusts up to 45 mph, out of southwest today and from the northwest tonight. * WHERE...Allegan, Ottawa, Van Buren, Mason, Muskegon, and Oceana Counties. * WHEN...Until 11 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. && $$ MIZ038>040-044>046-051-052-057>059-065>067-072>074-282100- /O.CON.KGRR.WI.Y.0003.000000T0000Z-250228T2100Z/ Lake-Osceola-Clare-Newaygo-Mecosta-Isabella-Montcalm-Gratiot-Kent- Ionia-Clinton-Barry-Eaton-Ingham-Kalamazoo-Calhoun-Jackson- Including the cities of Grand Rapids, Kalamazoo, Baldwin, Charlotte, Reed City, Jackson, Lansing, Big Rapids, Mount Pleasant, Battle Creek, Greenville, Fremont, St. Johns, Alma, Clare, Hastings, and Ionia 1141 AM EST Fri Feb 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Portions of central, south central, southwest, and west central Michigan. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. && $$ Meade
999 WWUS73 KGRR 282051 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 351 PM EST Fri Feb 28 2025 MIZ038>040-044>046-051-052-057>059-065>067-072>074-282200- /O.EXP.KGRR.WI.Y.0003.000000T0000Z-250228T2100Z/ Lake-Osceola-Clare-Newaygo-Mecosta-Isabella-Montcalm-Gratiot-Kent- Ionia-Clinton-Barry-Eaton-Ingham-Kalamazoo-Calhoun-Jackson- Including the cities of Grand Rapids, Kalamazoo, Baldwin, Charlotte, Reed City, Jackson, Lansing, Big Rapids, Mount Pleasant, Battle Creek, Greenville, Fremont, St. Johns, Alma, Clare, Hastings, and Ionia 351 PM EST Fri Feb 28 2025 ...WIND ADVISORY WILL EXPIRE AT 4 PM EST THIS AFTERNOON... It will remain breezy tonight with a few gusts up to 40 mph this evening but the strongest gusts have already occurred. $$ MIZ037-043-050-056-064-071-010400- /O.CON.KGRR.WI.Y.0003.000000T0000Z-250301T0400Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- Including the cities of Grand Haven, Muskegon, Ludington, Holland, Jenison, Hart, and South Haven 351 PM EST Fri Feb 28 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...Northwest winds gusting up to 45 mph. * WHERE...Allegan, Ottawa, Van Buren, Mason, Muskegon, and Oceana Counties. * WHEN...Until 11 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. && $$ Meade
635 WWUS73 KGRR 010244 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 944 PM EST Fri Feb 28 2025 MIZ037-043-050-056-064-071-010345- /O.CAN.KGRR.WI.Y.0003.000000T0000Z-250301T0400Z/ Mason-Oceana-Muskegon-Ottawa-Allegan-Van Buren- Including the cities of South Haven, Grand Haven, Holland, Muskegon, Hart, Ludington, and Jenison 944 PM EST Fri Feb 28 2025 ...WIND ADVISORY IS CANCELLED... Winds have decreased and the advisory is cancelled. $$ Ostuno
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Feb 28, 1:01 AM EST, 1 hour 49 minutes earlier. Its key messages:
- Rain and Snow Showers Ending Tonight
- Windy Friday and Friday Night
- Rain Likely Tue-Wed, Chance of Snow
Area forecast discussion, Feb 28, 1:01 AM EST, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
101 AM EST Fri Feb 28 2025
.KEY MESSAGES...
- Rain and Snow Showers Ending Tonight
- Windy Friday and Friday Night
- Rain Likely Tue-Wed, Chance of Snow
&&
.DISCUSSION...
Issued at 345 PM EST Thu Feb 27 2025
- Rain and Snow Showers Ending Tonight
Scattered rain and snow/graupel showers related to mid level
shortwave trough and cold pool are expected to diminish/end by
mid evening as trough axis shifts east. A very brief period of
skinny sfc ridging moves through overnight before the next
clipper dives toward wrn Lake Superior by 12Z. Can't rule out some
slick spots developing overnight as temps fall below freezing.
- Windy Friday and Friday Night
Tight pressure gradient associated with this next system tracking
through the nrn GrtLks Rgn leads to windy conditions on Friday,
augmented by deeper mixing in the mild air preceding the attendant
sfc cold front. The highest potential for wind gusts reaching
advisory criteria around 45 mph Friday looks to be south and east
of Grand Rapids where the warmest temps and better mixing are
expected away from the cooling effects of Lk MI.
Since the low level jet appears to moving away just as the deeper
mixing is developing, will hold off on a wind headline at this
time. High temps will be a function of how much sun occurs but
generally low 50s southeast and mid 40s west and north. A dusting
of snow of up to 1" could occur north of Big Rapids and Mt
Pleasant Friday morning related to the isentropic lift/WAA portion
of the incoming clipper.
A secondary push of stronger winds arrives Friday evening as
strong cold advection develops on the back side of the departing
clipper. Northwest wind gusts could also flirt with advisory
criteria for a time Friday evening in this regime, especially in
the NW CWFA including Ludington. Period of lake effect snow
showers west of Highway 131 Friday night into early Saturday may
lead some local slick travel although local accums of only an inch
or two anticipated at this time.
- Rain Likely Tue-Wed, Chance of Snow
After a relatively quiet period Sun-Mon, the next period of
potentially active weather is Tuesday night and Wednesday. There
is strong ensemble agreement that a strong cyclone will track
from the central Plains northeast through the GrtLks Region but
differences in low tracks lead to uncertainty with snow vs rain;
mainly in the NW CWFA.
The majority of ensemble members currently favor rain but a few
members do suggest that the swath of accumulating snow on the
north side of the low could impact the area north of about a
Muskegon to Mt Pleasant line. Also to consider will be the
potential for thunder south and east of GRR should the warm sector
could sneak in on Wednesday. Right now 50th percentile 24 hour
QPF with this system is between 0.50 and 0.75 over most of the
area.
&&
.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 103 AM EST Fri Feb 28 2025
The main aviation concern the next 24 hours will be the wind.
Winds will ramp up considerably after 11Z, with strong gusts
developing by 15Z. Southwest winds will gust into the 30-40 knot
range today. Winds at 2000 feet will be 40-60 knots today with the
main period of wind shear potential being 15Z to 18Z with a core
of wind around 60 knots from 220-230 degrees moves through. It
will remain windy into the evening behind a cold frontal passage
when northwest gusts of 30-40 knots will remain possible from
roughly 00Z onward through the night. Bottom line, strong
southwest winds today becoming northwest tonight in conjunction
with a low moving through the northern Great Lakes.
As for clouds and weather, VFR conditions will prevail for the
bulk of the 24 hour forecast period. High level cirrus clouds
early this morning will lower to an altocumulus deck around
daybreak with bases around 10k feet. After 00z this evening lower
clouds develop around 4k feet near and behind the cold front. It
is not until late in the period 03Z to 06Z when some MVFR ceilings
will develop out of the north.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Small Craft Advisory until 1 AM EST early this morning for
LMZ844>849.
Gale Warning from 7 AM this morning to 3 AM EST Saturday for
LMZ844>849.
&&
DISCUSSION...Meade
AVIATION...DukeHazardous weather outlook, Feb 27, 4:06 AM EST, 22 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 406 AM EST Thu Feb 27 2025 MIZ037>040-043>046-050>052-056>059-064>067-071>074-280915- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 406 AM EST Thu Feb 27 2025 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight A mix of rain and snow showers today into the evening may create slick roads in a few locations tonight as temperatures drop below freezing. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Southwest winds may gust to around 45 mph during the middle part of the day Friday. There is a chance of light snow accumulation Friday morning in Central Michigan. Slick roads may develop Friday night into Saturday morning as snow showers occur in West Michigan while temperatures drop into the 20s. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-280915- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 406 AM EST Thu Feb 27 2025 This hazardous weather outlook is for the nearshore waters from St Joseph to Manistee. .DAY ONE...Today and Tonight Winds and waves on Lake Michigan will be hazardous to small craft. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Gales to 40 knots are possible Friday morning through Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 3:44 PM EST | Winter Weather Advisory | GRR | Lake, Mason, Oceana | 20 hr |
Nearby
Wind Advisories in Michigan, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.